Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Global analytic and Gevrey hypoellipticity of sublaplacians under Diophantine conditions

Author: A. Alexandrou Himonas
Journal: Proc. Amer. Math. Soc. 129 (2001), 2061-2067
MSC (1991): Primary 35H05
Published electronically: December 4, 2000
MathSciNet review: 1825918
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information


In this paper we consider the problem of global Gevrey and analytic regularity for a class of partial differential operators on a torus in the form of a sum of squares of vector fields, which may not satisfy the bracket condition. We show that these operators are globally Gevrey or analytic hypoelliptic on the torus if and only if the coefficients satisfy certain Diophantine approximation properties.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 35H05

Retrieve articles in all journals with MSC (1991): 35H05

Additional Information

A. Alexandrou Himonas
Affiliation: Department of Mathematics, University of Notre Dame, Notre Dame, Indiana 46556

PII: S 0002-9939(00)05996-7
Keywords: Global, analytic and Gevrey hypoellipticity, Diophantine conditions, torus, Fourier transform, bracket condition
Received by editor(s): November 15, 1999
Published electronically: December 4, 2000
Additional Notes: The author was supported in part by NSF Grant DMS-9970857.
Communicated by: David S. Tartakoff
Article copyright: © Copyright 2000 American Mathematical Society